Naltrexone-associated visual hallucinations: A Case Report
Dae Bo Lee 1, Young Sup Woo 2, Won-Myong Bahk 2*
1Department of Psychiatry, National Forensic Hospital, Gongju, Republic of Korea, 2Department of Psychiatry, College of Medicine, The Catholic University of Korea, Seoul, Republic of Korea
Received: December 3, 2017; Revised: December 26, 2017; Accepted: December 26, 2017; Published online: December 26, 2017.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Naltrexone is a competitive antagonist of µ, δ, and κ opioid receptors. Naltrexone has been investigated for use an as anti-obesity agent in both the general population and in patients with severe mental illness, including schizophrenia. In patients with schizophrenia, however, potential psychotic symptoms due to adverse effects of naltrexone have not been investigated. Our case study, a relevant case report, and some related articles suggest that naltrexone might be associated with the emergence of visual hallucinations, which clinicians should be aware of.
Keywords: Naltrexone, Hallucinations, Drug-Related Side Effects and Adverse Reactions


e-submission

Archives